North Carolina, 2010

Flash Flooding in North Carolina, September 30, 2010

September 30, 2010 · NWS RNK · 5 events in 1 county or zone

S. Several weak centers of low pressure formed over the Gulf Coast area from the 26th to 28th and pushed northeast along a stationary boundary bringing very high moisture from the Gulf and Atlantic Ocean.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

On the 25th of September, a powerful area of low pressure was located over the southeastern U.S. Several weak centers of low pressure formed over the Gulf Coast area from the 26th to 28th and pushed northeast along a stationary boundary bringing very high moisture from the Gulf and Atlantic Ocean. This deep moisture was pulled northward into the piedmont of the Carolinas and Virginia. A strong southeast flow developed in the low levels of the atmosphere and initiated a significant upslope component formed as well, with the highest amounts of rain falling along and east of the Blue Ridge. Storm total rainfall was greatest along the crest of the Blue Ridge and east into the foothills. This region received three to five inches. A second around of rain began in earnest during the evening hours of the 29th as remains from Tropical Storm Nicole moved across North Carolina and eastern Virginia. Rainfall rates increased during the overnight hours with the heaviest amounts falling from the Blue Ridge eastward. There was a much sharper western cutoff to this precipitation pattern, with very little falling west of the Blue Ridge and heavy rains to the east. The heaviest rains were concentrated from Rockingham County, NC through Henry County, VA and into southern Franklin County, VA. Rainfall rates of 1.0 to 1.5 inches per hour occurred in the same region that received the heaviest amounts rain on the 26th through the 28th. This prompted flash flood within this region. Precipitation continued through much of the 30th as the remains of Nicole shifted northward. Three day rainfall totals exceeded ten inches over parts of Henry County with widespread three to five inch totals noted east of the crest of the Blue Ridge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 30, 3:51 AM EST, 59 minutes earlier.

Area forecast discussion, Sep 30, 3:51 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 AM EDT THU SEP 30 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTH THROUGH THE EASTERN MID ATLANTIC
TODAY. THE REMNANTS OF TROPICAL STORM NICOLE WILL MOVE NORTH
ALONG THE COAST TONIGHT. COOL HIGH PRESSURE WILL SETTLE OVER THE
REGION FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
COMPLEX WEATHER PICTURE THIS MORNING. UPPER LEVEL CUTOFF LOW WAS
OVER THE SOUTHERN APPALACHIANS...THE ASSOCIATED SURFACE LOW NEAR
MYRTLE BEACH. A TROPICAL LOW...THE REMNANTS OF NICOLE...WAS
MOVING NORTH ALONG THE FLORIDA COAST.

THE LOW PRESSURE ASSOCIATED WITH THE UPPER TROF WILL MOVE NORTH
THROUGH EAST CENTRAL NC THIS MORNING AND INTO CENTRAL VA THIS
AFTERNOON. AREA OF STRONGEST SURFACE PRESSURE FALLS THIS MORNING
WERE OCCURRING ALONG A LINE FROM FAYETTVILLE NC TO DANVILLE VA.
THIS IS A STRONG INDICATION OF WHERE THE SURFACE CYCLONE IS GOING
TO TRACK. RAIN HEAVY AT TIMES WILL CONTINUE WITHIN THIS CORRIDOR
AND UNTIL THE SFC LOW CLEARS THE AREA. UPSLOPE ENHANCEMENT OF THE
RAINFALL RATES WILL OCCUR WHERE THE BANDING INTERSECTS THE BLUE
RIDGE. ANTICIPATE SEVERAL INCHES OF RAIN TO FALL ALONG AND EAST OF
THE BLUE RIDGE THIS MORNING...RATES OF 0.25 TO 0.50 AN HOUR. HAVE
TRIED TO DEPICT THIS IN THE PRECIPITATION GRAPHIC THAT HAS BEEN
POSTED TO OUR WEBSITE. RATES HAVE BEEN STEADILY TICKING UPWARD
DURING THE OVERNIGHT...AND IF YOU DO THE MATH...6 HOURS OF RAIN AT
A RATE OF 0.5 AN HOUR IS 3.00 INCHES. THAT SAID...STORM TOTALS
ALONG THE PARKWAY FROM PATRICK COUNTY NORTHEAST COULD EASILY SEE
UPWARDS OF 4...MAYBE 5 INCHES BEFORE THE RAIN ENDS LATER THIS
MORNING. THERE ALSO APPEARS TO BE A NARROW DEFORMATION BAND THAT
HAS DEVELOPED ON THE NORTHWEST SIDE OF THE LOW FROM GREENSBORO TO
MARTINSVILLE. THIS AREA WILL ALSO NEED TO BE WATCHED FOR UPWARDS
OF 4 TO 5 INCHES OF RAINFALL...AND THE POTENTIAL FOR URBAN FLOODING.
THERE IS A SHARP GRADIENT TO THE RAIN ON THE WESTERN PERIPHERY OF
THE SYSTEM...THIS GRADIENT ALIGNED N-S ALONG THE I-77 CORRIDOR.
VERY LITTLE RAIN HAS FALLEN WEST OF THIS DEMARKATION... AND BASED
ON THE ALMOST S-N TRACK OF THE CYCLONE...THIS WILL LIKELY BE THE
CASE FOR THE REST OF THIS MORNING...THE STEADIER RAINS CONFINED TO
THE EASTERN 3/4THS OF THE CWA...AND THE FOLKS FROM BLUEFIELD WV TO
BOONE NC RECEIVING LITTLE IN THE WAY OF QPF.

MODELS BRING END TO THE RAIN FAIRLY QUICKLY BETWEEN 12Z/8AM AND
18Z/2PM TODAY...THE SURFACE CYCLONE RACING NORTH...THEN NORTHEAST
WITH TIME. THE RAIN SHOULD END FROM SOUTH TO NORTH...ENDING IN
DANVILLE...MARTINSVILLE...AND MOUNT AIRY BETWEEN 8AM-11AM...AND
ENDING IN BLACKSBURG...ROANOKE...LYNCHBURG BETWEEN 11AM-2PM ISH.
THE UPPER LOW CHURNING OVER THE SOUTHERN APPALACHIANS WILL LAG
BEHIND THE SURFACE CYCLONE...SO INSTABILITY SHOWERS ARE A
POSSIBILITY UNTIL THE UPPER TROF CLEARS THE AREA TONIGHT.

THE REMANTS OF NICOLE ARE FORECAST TO MOVE UP THE EAST COAST
TONIGHT...MAINLY IMPACTING THE I-95 CORRIDOR AND POINTS EAST. I
MAINTAINED A LOW CHANCE THREAT FOR RAIN OVER THE FAR ERN CWA
TONIGHT PER POTENTIAL INFLUENCE FROM THIS TROPICAL FEATURE.

TEMPERATURES TODAY WILL BE DEPENDANT ON WHETHER WE SEE SOME
CLEARING THIS AFTERNOON. WITH THE UPPER TROUGH LAGGING...THINK
THERE WILL BE QUITE A BIT OF CLOUD COVER LINGERING FOR MOST OF THE
DAY. AS SUCH...WENT BLO MOS GUIDANCE FOR MAX TEMPS.
TONIGHT...CLOUDS MAY DO THE OPPOSIT BY HOLDING TEMPS ABOVE MOS.

WINDS TODAY WILL BE A BIT GUSTY. NORTH NORTHEAST WINDS OF 10-15
MPH THIS MORNING WILL BECOME NORTHWESTERLY BEHIND THE CYCLONE THIS
AFTERNOON AND INCREASE TO 15 TO 20 MPH. GUSTS OF 25 TO 30 MPH ARE
POSSIBLE...ESP ALONG THE MOUNTAIN RIDGES. WITH THE GROUND BECOMING
INCREASINGLY WET...THIS MAY RESULT IN A DOWNED TREE HERE AND THERE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
UPR TROUGH PULLS OUT TO THE EAST AS NEXT DIGGING S/WV APPROACHES
FROM THE MIDWEST...USHERING IN WEAK HIGH PRESSURE WITH A COOL DRY
AIR MASS THROUGH THIS PERIOD. MODELS IN PRETTY GOOD AGREEMENT WITH
THIS LARGE SCALE EVOLUTION. GFS HOLDS ON TO A BIT OF SHALLOW MSTR
ALONG WRN SLOPES EARLY FRI...BUT LEANING MORE TOWARD THE DRIER NAM.
HAVE LEFT A VERY SMALL AREA OF SLIGHT CHC SHWRS EARLY FRI FOR FAR NW
GREENBRIER CO THOUGH FROM PREV FCST. PLENTY OF SUNSHINE FOR FRI BUT
COOL 850 TEMPS WITH NRLY FLOW. CLOSER TO COOLER MAV FOR HIGHS
FRI...EXCEPT EAST WHERE DOWNSLOPE MAY PROVIDE SOME ADDITIONAL
WARMING...SO WENT CLOSER TO WARMER MET THERE. SUNSHINE BATTLING COOL
ADVECTION...WHICH IS WEAKENING DURING THE DAY. MAY BE THAT TEMPS BY
LATE IN THE DAY MAKE A BETTER RUN AT EVEN TOPPING MAV NUMBERS IN
EAST...PERHAPS PUSHING 80 IN A FES LOCATIONS. WEST LIKELY TO REMAIN
IN THE 60S WITH UPSLOPE.

WEAK SFC HIGH NUDGES IN FROM THE EAST FRI NIGHT AND VALLEYS SHOULD
DECOUPLE...ALLOWING FOR VERY COOL MINS AND PROBABLY VALLEY FOG
MAINLY WEST OF BLUE RDG CLOSER TO SFC HIGH CENTER. MET GUIDANCE
SHOWING COOLING TREND FOR SAT MORNING MINS...SO DROPPED A FEW DEG
WITH SOME UPPER 30S TO LOW 40S IN MANY VALLEY LOCATIONS...AND MID TO
UPPER 40S ELSEWHERE. AT THIS POINT NOT LOOKING COLD ENOUGH FOR ANY
FROST CONCERNS...BUT BEARS WATCHING. SFC HIGH THEN DOMINATES FOR
SATURDAY BUT APPROACHING TROUGH WILL BRING SOME LOW LEVEL MSTR BACK
IN TO THE WEST BY LATE IN THE DAY AND INCREASING MORE SAT NIGHT. NAM
A LITTLE DEEPER WITH THIS AND PREFERRED...WHICH WARRANT A SLIGHT CHC
OF SHWRS WRN SLOPES BEFORE DAWN SUNDAY. MIN TEMPS AGAIN COULD BE AS
COLD OR COLDER SUN MORNING...BUT INCREASING CLOUDS OVERNIGHT IN WEST
ALONG LIKELY TO PREVENT ANY FROST. AGAIN... MAY BE CLOSE ENOUGH TO
KEEP A CLOSE WATCH ON.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STRONG EASTERN 5H TROF REGIME WILL PREVAIL THRU THE EXTENDED PERIOD
WITH YET ANOTHER CLOSED LOW LIKELY TO DEVELOP IN THE BASE OF THE
ELONGATED TROF JUST WEST OF THE MOUNTAINS EARLY NEXT WEEK. THIS
FEATURE MAY AGAIN TAP INTO MOISTURE ALONG THE OLD BAROCLINIC ZONE
JUST OFFSHORE WITH PERHAPS WEAK SURFACE LOW PRESSURE BRINGING MORE
PRECIP INLAND ALTHO CONFIDENCE QUITE LOW PER ENSEMBLE SPREAD AND THE
LATEST OPEN NATURE OF THE GFS WITH THIS FEATURE. OTRW WILL END THE
WEEKEND RATHER DRY AND COOL UNDER WEAK HIGH PRESSURE AND AHEAD OF
THE UPPER TROF APPROACHING FROM THE NW. HOWEVER AS THE SYSTEM STARTS
TO CLOSE OFF...THE LATEST ECMWF STARTS TO DEVELOP -SHRA ACROSS THE
NW SUNDAY NIGHT AND THEN ATTEMPTS TO LINK DEEP COASTAL RH BACK
INLAND MONDAY WITH A CONVEYOR BELT OF MOISTURE INLAND THRU TUE.
THEREFORE HAVE FOLLOWED RATHER CLOSE TO HPC POPS IN BRINGING SOME
CHANCES ACROSS THE REGION FOR EARLY NEXT WEEK WITH HIGHEST WEST
SUNDAY NIGHT AND OUT EAST MON INTO TUESDAY. PROGGED UPPER LOW SHOULD
LIFT OUT TOWARD MID WEEK ALLOWING FOR MORE SUN AND SOMEWHAT WARMER
TEMPS ON WED WITH HIGHS PUSHING THE LOW 70S SE. OTRW RATHER COOL
TEMPS THRU THE REST OF THE PERIOD ESPCLY GIVEN CLOUDS DURING THE DAY
WHICH SHOULD HOLD READINGS IN THE 50S TO AROUND 60 MOUNTAINS AND
LOW/MID 60S EAST SUNDAY-TUE. LOOKS LIKE SOME 30S LIKELY IN THE
VALLEYS ESPCLY MON/TUE MORNINGS BUT THINKING FOR NOW THAT
CLOUDS/MIXING WILL KEEP VALUES ABOVE FREEZING.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
PLUME OF TROPICAL MOISTURE ENGULFS THE EASTERN SEABOARD.
WIDESPREAD IFR CONDITIONS WILL PERSIST UNTIL THIS SYSTEM EXITS THE
REGION LATER THURSDAY. RAIN...HEAVY AT TIMES WILL BE FOUND ALONG
AND EAST OF THE BLUE RIDGE...RIDGES OBSCURED THROUGH AT LEAST NOON
THURSDAY. LOW LEVEL NORTHEASTERLY WINDS OF 10-12 KTS WILL INCREASE
AND BECOME GUSTY DURING THE DAY THURSDAY AS THE STORM MOVES UP THE
EASTERN SEABOARD. CIGS SHOULD IMPROVE THURSDAY AFTERNOON IN THE
WAKE OF THE STORM...RAIN TAPERING TO SCATTERED SHOWERS.

COOL HIGH PRESSURE IS EXPECTED TO SETTLE OVER THE REGION THIS
WEEKEND. VFR CONDITIONS SHOULD PREVAIL...ALTHOUGH SOME STRATOCU MAY
LINGER IN THE MTNS OF WV AND FAR WRN VA RESULTING IN AREAS OF MVFR
DUE TO CIGS THERE.

ANOTHER STORM SYSTEM MAY AFFECT THE REGION FROM SUNDAY INTO
TUESDAY...WITH MVFR OR POSSIBLE IFR CONDITIONS.

&&

.HYDROLOGY...
WITH THE HIGHEST RAINFALL RATES LIKELY TO REMAIN EAST OF THE
HYDROLOGIC SERVICE AREA THROUGH THE DAY...THREAT FOR ANYTHING MORE
THAN ISOLD FLASH FLOODING APPEARS FAIRLY LOW AT THIS POINT.
STILL...SOME ENHANCEMENT ALONG THE BLUE RIDGE COULD RESULT IN HEAVY
ENOUGH RAINFALL RATES THROUGH THE MORNING HOURS THAT IT IS NOT OUT
OF THE QUESTION. STEADY MODERATE TO AT TIMES HEAVY RAINFALL EAST OF
THE BLUE RIDGE STILL EXPECTING TO ADD UP TO 2 TO 3 INCHES FROM 4 AM
THROUGH NOON OR SO...BUT THIS HAS MORE POTENTIAL FOR SLOWER RISE ON
SOME STREAMS AND IN URBAN AREAS RESULTING IN PRIMARILY MINOR
FLOODING. THIS IS NOT EXPECTING TO CAUSE MAINSTEM RIVERS TO REACH
FLOOD STAGE AT THIS POINT EITHER...ALTHOUGH SIGNIFICANT RISES ARE STILL
LIKELY TO OCCUR THROUGH FRIDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR VAZ022>024-
     032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ004>006.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...SK
LONG TERM...JH
AVIATION...PM
HYDROLOGY...
Hazardous weather outlook, Sep 30, 4:14 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 AM EDT THU SEP 30 2010

NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-010915-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
514 AM EDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ022>024-032>035-043>047-058-059-010915-
STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
514 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 2:33 AM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 AM EDT THU SEP 30 2010

NCZ004>006-VAZ032-033-043-044-301015-
STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
INCLUDING THE CITIES OF...DANBURY...EDEN...STUART...ROCKY MOUNT...
MARTINSVILLE...DANVILLE
333 AM EDT THU SEP 30 2010

...INCREASING RAINFALL RATES MAY RESULT IN MINOR FLOODING...

RAINFALL RATES HAVE BEEN INCREASING OVER THE PAST FEW HOURS
ACROSS PORTIONS OF NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA. RAINFALL SINCE WEDNESDAY AFTERNOON HAS EXCEEDED AN INCH IN
MANY LOCATIONS...AND CLOSE TO TWO INCHES IN OTHERS. RAINFALL RATES
OF HALF AN INCH PER HOUR AND BRIEF PERIODS OF ALMOST AN INCH PER HOUR
ARE POSSIBLE THROUGH 6:00 AM...AND THESE AMOUNTS COULD RESULT IN
AN ADDITIONAL ONE TO TWO INCHES OF RAIN BETWEEN 3:30 AM AND 6:00
AM. URBAN AREAS...CREEKS SURROUNDING BY STEEP SLOPES...AND LOW
LYING AREAS ARE ESPECIALLY PRONE TO MINOR FLOODING.

BE ALERT FOR STANDING WATER IN ROADWAYS AND INTERSECTIONS...AND
WATER FLOWING OVER LOW WATER CROSSINGS. FLOODED ROADWAYS ARE
ESPECIALLY HARD TO SEE AT NIGHT...AND VISIBILITIES WILL BE GREATLY
REDUCED IN HEAVY RAIN. SLOW DOWN WHEN DRIVING IN HEAVY RAIN.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

SK

The radar

The Roanoke radar (KFCX), 71 km away, was scanning. The volume nearest the first event began at 09:49 UTC.

Open the radar archive at this moment

Event by event

5 flash flood. Local standard time, as filed.

Flash Flood, Rockingham

When
September 30, 4:50 AM EST to 7:00 AM EST
Where
Rockingham County, 0.54 mi SSW of Stoneville to 0.55 mi SSW of Stoneville
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
36.462, -79.902

Heavy rain prompted flash flooding in Stoneville as water flowed over the intersection of Church and Mebane Streets. Damage values are estimated.

Flash Flood, Rockingham

When
September 30, 4:50 AM EST to 10:00 AM EST
Where
Rockingham County, 1.31 mi WSW of Stoneville to 1.09 mi WSW of Stoneville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.466, -79.923

Heavy rain prompted flash flooding as water flowed over Route 220 near the the Highway 770 intersection. Damage values are estimated.

Flash Flood, Rockingham

When
September 30, 4:50 AM EST to 7:00 AM EST
Where
Rockingham County, 1.58 mi ESE of Price to 1.56 mi ESE of Price
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.524, -79.893

Flash flooding caused water to flow over Price Road near the intersection with Starling Road. Damage values are estimated.

Flash Flood, Rockingham

When
September 30, 7:00 AM EST to 10:00 AM EST
Where
Rockingham County, 0.54 mi SSW of Stoneville to 0.56 mi SSW of Stoneville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.462, -79.902

Church Street near Mebane Street remains closed due to high water. Damage values are estimated.

Flash Flood, Rockingham

When
September 30, 7:00 AM EST to 10:00 AM EST
Where
Rockingham County, 1.58 mi E of Price to 1.6 mi ESE of Price
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
36.526, -79.892

Price Road and Starling Drive remain closed due to high water. Damage values are estimated.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2010Every state in 2010This day in weather historyWarnings in North Carolina, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262027, 262028, 262030, 262032, 262033.